Louisiana, 2012

Hail and Damaging Winds in Louisiana, March 2, 2012

March 2, 2012 · NWS JAN · 10 events in 6 counties and zones

March 2012 came in like a lion as a large severe weather and tornado outbreak occurred on March 2nd. This outbreak covered a large amount of real estate across the Ohio, Tennessee, and Lower Mississippi River Valleys.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$211,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

March 2012 came in like a lion as a large severe weather and tornado outbreak occurred on March 2nd. This outbreak covered a large amount of real estate across the Ohio, Tennessee, and Lower Mississippi River Valleys. This event was driven by a powerful storm system which clashed with unusual instability and wind shear for this time of year.

Across the Jackson, MS service area, quite a bit of severe weather occurred during the afternoon and evening of March 2nd. Large hail was the primary main severe weather culprit as several super cell storms produced golf ball sized hail. There were also a few instances of larger hail, up to the size of baseballs. Other instances of wind damage also occurred from these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 2, 2:25 PM CST, 35 minutes earlier.

Area forecast discussion, Mar 2, 2:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CST FRI MAR 2 2012

...SIGNIFICANT SEVERE WEATHER EXPECTED LATER TODAY INTO TONIGHT...

.MESOSCALE UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LAST
HOUR ACROSS SOUTHEAST ARKANSAS INTO WEST CENTRAL LOUISIANA JUST
AHEAD OF THE COLD FRONT. EXPECT THIS ACTIVITY TO CONTINUE TO
INTENSIFY IN COVERAGE AND INTENSITY AS UPPER LEVEL ASCENT...CLEARLY
VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS THE REGION OVER THE NEXT
FEW HOURS. AREA ALSO HAS FAVORABLE THERMODYNAMIC/SHEAR COMBO WITH
EFFECTIVE DEEP SHEAR OF 50 TO 60 KT AND SBCAPE NEAR 2000 J/KG. THIS
ACTIVITY WILL CONTINUE TO SHIFT E AHEAD OF FRONT AND AFFECT THE
ARKLAMISS DELTA REGION THIS AFTERNOON WITH LARGE HAIL AND DAMAGING
WINDS. EXPECT THAT THE TORNADO RISK IS LOWER IN THIS AREA AS LOW
LEVEL WINDS HAVE ALREADY VEERED AROUND...HENCE WE HAVE A SEVERE
THUNDERSTORM WATCH VERSUS A TORNADO WATCH FOR THIS AREA.

FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES.  /AEG/

&&

./PREVIOUS DISCUSSION ISSUED AT 1031 AM CST FRI MAR 2 2012/
WE ARE OFF TO A RATHER WARM AND WINDY START THIS MORNING. TEMPS ARE
ALREADY INTO THE MIDDLE 70S AS OF 16Z. VISIBLE SATELLITE SHOWS THAT
MOST OF THE LOW CLOUDS FROM THIS MORNING HAVE ALREADY DISSIPATED
ACROSS MOST OF THE CWA...WHICH WILL ONLY AID IN SURFACE HEATING
THROUGH THE DAYTIME. ALSO APPARENT WAS A PREFRONTAL BOUNDARY THAT
PRESENTLY EXTENDS FROM AROUND EUPORA TO YAZOO CITY TO AROUND MONROE
LA. THIS EXTENDS FARTHER NORTHEAST INTO THE TN VALLEY AREA...WHERE
ACTIVE CONVECTION IS ALREADY ONGOING.

SOME RECENT HIGH-RES MODEL RUNS SHOW ACTIVITY DEVELOPING A BIT
EARLIER IN THE DAY THAN PREVIOUS ANTICIPATED...IN THE SAME AREA OF
THE AFOREMENTIONED BOUNDARY. IF THIS DOES TAKE PLACE...THIS IS
POTENTIALLY TROUBLING...AS INSTABILITY WILL LIKELY BE GREATER DUE TO
THE TIME OF DAY. AND MODELS ARE INDICATING BETTER HELICITY IN THIS
AREA THAN ALONG THE ACTUAL FRONT. FORECAST SOUNDINGS SHOW LITTLE IN
THE WAY OF A CAP DURING THIS TIME FRAME...AND MODIFIED 12Z KJAN
SOUNDING INDICATES THE SAME. THERE IS STILL SOME UNCERTAINTY...
THOUGH AS TO WHETHER THIS DEVELOPMENT WILL OCCUR. THE 12Z NAM STILL
DID NOT SHOW MUCH DEVELOPMENT UNTIL LATER ON IN THE AFTERNOON. THE
HRRR...WHICH IS SHOWING EARLIER DEVELOPMENT...WAS OVERLY AGGRESSIVE
WITH DEVELOPMENT EARLIER THIS MORNING. NEVERTHELESS BELIEVE IT WOULD
BE PRUDENT TO BUMP UP POPS EARLIER THIS AFTERNOON...MAINLY AFTER
19Z. WILL ALSO ADD SEVERE WORDING DURING THIS TIME FRAME. IF SEVERE
STORMS DO DEVELOP DURING THIS TIME PERIOD...TORNADOES WILL BE A
GREATER THREAT THAN THEY WOULD BE LATER IN THE DAY WITH ANY ACTIVITY
ALONG THE COLD FRONT.

STILL ALSO EXPECTING ADDITIONAL DEVELOPMENT LATER INTO THE EVENING
AND ALONG THE COLD FRONT TONIGHT...SO AREAS TO THE NW OF THE
PREFRONTAL BOUNDARY STILL HAVE A THREAT OF SEVERE WEATHER LATER ON.

WIND ADVISORY REMAINS IN EFFECT FOR THE ARKLAMISS DELTA. WINDS ARE
ALREADY GUSTING OVER 30 KNOTS IN THIS AREA...AND SEE NO REASON TO
MAKE CHANGES TO THIS. UPDATED HOURLY GRIDS TO ADJUST TO CURRENT OBS
TRENDS. UPDATED PRODUCTS WILL BE TRANSMITTED SHORTLY. /DL/

&&

.AVIATION...MVFR CIG PLAGUING THE REGION ARE XPCTD TO GO VFR 16-18Z
W/VFR CONDS PERSISTING THRU THE AFTN. SEVERE TSRA WILL BEGIN TO
DEVELOP GENERALLY ALONG A STF TO VKS LINE SOMETIME BETWEEN
19-21Z...WITH THE LINE ADVANCING TO THE SE THRU THE AFTN/EVENING AND
INTO TONIGHT. A FEW SEVERE TSRA MAY DEVELOP OUT AHEAD OF THE MAIN
LINE THIS AFTN AS WELL/MOVING TO THE EAST NORTHEAST. SFC WINDS WILL
BE QUITE GUSTY THRU THE AFTN TODAY...ESPECIALLY UP IN THE DELTA
WHERE GUSTS TO 35 OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF
THIS EVENING...BUT WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT
AFTER THE COLD FRONT PASSES. /BK/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042.

LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

AEG/DL/BK/28/CME
Hazardous weather outlook, Mar 2, 11:50 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CST FRI MAR 2 2012

LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
1150 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THIS AFTERNOON AND
TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO
GOLF BALL SIZE...DAMAGING WINDS TO 75 MPH...AND TORNADOES.

SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY MID TO LATE
AFTERNOON...PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE
PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE
AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF
TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL
EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL
LIKELY OCCUR BETWEEN 4 AND 9 PM.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ074-075-MSZ018-019-025-034-035-031800-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
1150 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PRIMARILY
BETWEEN 3 PM AND 7 PM. LARGE HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS TO 70 MPH WITH ANY SEVERE STORMS THAT DEVELOP.
A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT
OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES
THROUGH THE AREA.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF
25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON
AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

MSZ062>066-072>074-031800-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1150 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO
70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE
AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE
NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A
COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Special weather statement, Mar 2, 1:41 PM CST, 1 hour 19 minutes before
ARZ074-075-022010-
ASHLEY AR-CHICOT AR-
141 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF OLD MILO AT 141 PM
CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3338 9197 3339 9147 3357 9145 3357 9135
      3352 9131 3352 9126 3357 9124 3351 9118
      3344 9123 3345 9117 3350 9117 3347 9112
      3341 9121 3338 9117 3345 9109 3342 9106
      3334 9114 3310 9178 3309 9214
TIME...MOT...LOC 1941Z 248DEG 35KT 3330 9181

JA
Special weather statement, Mar 2, 1:42 PM CST, 1 hour 18 minutes before
MSZ032-033-037-038-022010-
ATTALA MS-WINSTON MS-OKTIBBEHA MS-CHOCTAW MS-
142 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 16 MILES SOUTHWEST OF ACKERMAN AT 142
PM CST...MOVING NORTHEAST AT 40 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CHOCTAW...SOUTHWESTERN OKTIBBEHA...
NORTHWESTERN WINSTON AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3345 8900 3325 8887 3304 8940 3320 8950
TIME...MOT...LOC 1942Z 242DEG 34KT 3316 8935

BYB
Local storm report, Mar 2, 2:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     3 N CROSSETT            33.17N 91.97W
03/02/2012                   ASHLEY             AR   EMERGENCY MNGR

            FEW TREES AND A LIGHT POLE BLOWN DOWN

&&

GERARD
Local storm report, Mar 2, 2:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             3 E MONTROSE            33.30N 91.45W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

&&

GERARD
Local storm report, Mar 2, 2:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             3 N CRAWFORD            33.35N 88.62W
03/02/2012  E1.75 INCH       LOWNDES            MS   BROADCAST MEDIA

&&

GERARD
Local storm report, Mar 2, 3:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             5 ESE ARTESIA           33.39N 88.56W
03/02/2012  E2.75 INCH       LOWNDES            MS   TRAINED SPOTTER

            TENNIS BALL TO BASEBALL SIZED HAIL

&&

GERARD

The radar

The Jackson/Brandon,MS radar (KDGX), 175 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Morehouse

When
March 2, 3:00 PM CST
Where
Morehouse County, 2.42 mi WSW of Jones
Measured
1 in hail
Reported by
Public
Coordinates
32.960, -91.670

One inch hail fell along Jones Lake Road.

Hail, Morehouse

When
March 2, 3:53 PM CST
Where
Morehouse County, 1.74 mi E of Log Cabin
Measured
1 in hail
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.830, -91.850

Trees were also blown down across a road in the area.

Hail, West Carroll

When
March 2, 4:17 PM CST
Where
West Carroll County, 2.82 mi NNW of Oak Grove Kelly Arpt
Measured
1 in hail
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.890, -91.430

Trees were also blown down across Janesville and Brown Road.

Hail, West Carroll

When
March 2, 4:20 PM CST
Where
West Carroll County, 2.7 mi WSW of Oak Grove Roberts Ar
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.910, -91.390

Golf ball size hail fell in the Terry community.

Thunderstorm Wind, West Carroll

When
March 2, 4:20 PM CST
Where
West Carroll County, 2.7 mi WSW of Oak Grove Roberts Ar
Measured
55 kt (63 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
32.910, -91.390

There was property damage to a farm from the high winds. Barns and storage sheds were heavily damaged or destroyed in the area.

Hail, Richland

When
March 2, 5:43 PM CST
Where
Richland County, 6.64 mi SSW of Buckner
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.210, -91.970

One inch hail fell near Hebert.

Hail, Franklin

When
March 2, 6:00 PM CST
Where
Franklin County, 0.69 mi S of Baskin
Measured
1.75 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.260, -91.750

Quarter to golf ball size hail was covering the ground.

Hail, Madison

When
March 2, 6:30 PM CST
Where
Madison County, 7.01 mi S of Tendal Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.320, -91.370

Thunderstorm Wind, Madison

When
March 2, 6:36 PM CST to 6:42 PM CST
Where
Madison County, 7.6 mi W of Quimby to 1.43 mi WSW of Delta
Measured
60 kt (69 mph) estimated gust
Property damage
$125,000
Reported by
Law Enforcement
Coordinates
32.230, -91.350

Vehicles were blown off US Highway 65 and Interstate 20, to include a tractor trailer that was blown into the median of Interstate 20 at mile marker 171. Two wooden fences were damaged in the area, and a shop on Johnson Street was damaged. Trees and power lines were also blown down across the eastern portion of Madison Parish.

Hail, Catahoula

When
March 2, 8:50 PM CST
Where
Catahoula County, 2.45 mi WNW of Jonesville
Measured
1.5 in hail
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
31.630, -91.870

Ping pong ball size hail fell in the Sandy Lake community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368541, 368543, 368548, 368553, 368557, 368560, 368561, 368562, 368563, 368567.